# SDR CA140314012

- Difficulty date: March 9, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr BD1001A10
- Engine: Hnywl AS90711A
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 38007741
- Condition: Inoperative
- Part time: 3,922 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) DURING DESCENT, PASSING THROUGH FL 170 AT AROUND 270 KNOTS, THE CREW ATTEMPTED AN APU START THAT LEAD TO A CYAN "APU SHUTDOWN" CAS MESSAGE. THE CREW SWITCHED THE APU TO THE OFF POSITION WHICH CLEARED THE MESSAGE.  APPROXIMATELY 3-4 MINUTES LATER, A SECOND START ATTEMPT WAS PERFORMED. AFTER A FEW SECONDS THE RPM HUNG AT AROUND 35-40 PERCENT AND THE CREW ABORTED THE START.  AFTER LANDING, A THIRD, UNSUCCESSFUL APU START ATTEMPT WAS MADE WHICH WAS ALSO ABORTED.  POST FLIGHT INSPECTION REVEALED FIRE/HEAT RELATED DAMAGE TO THE APU INLET DUCT AND TAILCONE.
